Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What could be the cause of sleeplessness at night resulting in depression?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2760 Questions
Question
I can't sleep at night I sleep in the daytime, also get stressed al the time mostly and get depressed at night.
Posted Fri, 27 Dec 2013 in Mental Health
 
 
Answered by Dr. Srikanth Reddy 46 minutes later
Brief Answer: Could be a depressive episode Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. You have mentioned that you have: 1) Depressed Mood 2) Stressed feeling 3) Sleep disturbance 4) Day time somnolence Although with this information its difficult to pin point but its is likely that you could be having depression. Depression mostly starts with a sad mood, with reduced energy, reduced pleasure, reduced interest, hopelessness, worthlessness, reduced appetite, reduced sexual drive and reduced sleep with pessimistic thoughts. But many times the full blown symptoms may not appear and only some of them may be there. Coming to the treatment its advisable to first initiate the non-medical therapies first before starting the medical management. Interpersonal therapies and cognitive behavioural therapy are both useful. If they dont respond then escitalopram and mirtazapine are good option and safe as well. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D. Psychiatrist and sexologist
Above answer was peer-reviewed by
 
Follow-up: What could be the cause of sleeplessness at night resulting in depression? 9 minutes later
I can't sleep at night time and it is affecting me and others in the household because I am stressed do you have any solutions ? something terrible happened to me now I feel traumatised, I get flashbacks and nightmares everyday about it , things that happened at school in the past and I don't know what to do
 
 
Answered by Dr. Srikanth Reddy 31 minutes later
Brief Answer: Its a two way problem Detailed Answer: Hello Its a reciprocal two way problem. If you are depressed you cannot sleep and if you XXXXXXX not sleep you feel further stressed and depression. In case if you feel that sleep alone can help you in delaling with the problem then you can follow the below mentioned steps: 1) Have some aerobic workouts during day preferably in the morning. 2) Have a light dinner. 3) Completely avoid coffee/tea/alcohol/energy drinks/coke/smoking. 4) Have a warm water bath before going to sleep. 5) Dont try very hard to go to sleep. If you are not sleepy then sit on a couch or sofa and do some reading and go to the bed only when you are sleepy. 6) Avoid watching tv or working on laptop/computer or bright screens at night. 7) Keep the lighting of your bedroom dim and make your bed every morning after you wake up so that you get a cozy bed to sleep at night. 8) Use your bedroom only for sleeping and resting and do not do any other work there. 9) Avoid afternoon nap for any reason. Still if the sleep doesnt improve then your local doctor can help you with some sleeping pills like zolpidem 5mg or alprazolam 0.5 mg at noght as required. Hope that helps In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D. Psychiatrist and sexologist
Above answer was peer-reviewed by
 
Follow-up: What could be the cause of sleeplessness at night resulting in depression? 2 hours later
I see a psychartist and I am on antidepressent sertraline and I am also on an injection called peliperidone I have been on both of them for a while now but I don't feel any different what should I do ?
 
 
Answered by Dr. Srikanth Reddy 5 hours later
Brief Answer: You require a change in medications Detailed Answer: Hello Thanks for the followup. I understand that you are already on two good drugs. But if you are not responding then it would be wise to change the medications. The other good options are escitalopram or paroxetine or olanzapine or risperidone etc. Also along with theee medicines you will require some supportive psychotherapy and ventilation by a good psychologist. Also there is a possibility that you might have developed traumatic stress disorder and in that case you can ask your psychiatrist for a therapy called EMDR which is very useful. Hope that helps Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor